Thrombosis prevention in atrial fibrillation is a very common problemfor cardiologists. Lowmolecularweight heparin bridging therapy (LMWH-BT) has been considered in patients at high risk of thromboembolism during the start or temporary interruption of oral anticoagulation therapy]. Several cases of treatment failure of LMWH-BT have been reported]. A 70-year-old man, with a history of arterial hypertension, recurrent atrial fibrillation andmild aortic valve stenosis in oral anticoagulant therapy , came to our observation for inferior STEMI complicated by total BAV. In urgencywas inserted PM temporary and revascularized with double DES for thrombotic occlusion of the proximal right coronary artery. The current therapy with LMWH was standardized according to body weight, beta-blockers, ACE inhibitors, diuretics, aspirin and clopidogrel [34–36]. After 3 days the ECG showed atrial fibrillation. After 6 days the patient has sudden expressive aphasia and hemi-facial-brachial left. Echocardiographic assessment did not detect the presence of thrombus in the cardiac chambers. A computed tomography performed in emergency and after 24 h showed cerebral ischemic injury. Also this case focuses on the failure of treatment with LMWH-BT. The authors of this manuscript have certified that they comply with the Principles of Ethical Publishing in the International Journal of Cardiology.
|Autori:||Imbalzano E; Ceravolo R; Di Stefano R; Vatrano M; Saitta A|
|Titolo:||Treatment failure of low molecular weight heparin bridging therapy in atrial fibrillation after acute coronary syndrome.|
|Anno del prodotto:||2014|
|Digital Object Identifier (DOI):||10.1016/j.ijcard.2013.11.079.|
|Appare nelle tipologie:||1.1 Articolo in rivista|